MAUDE Adverse Event Report: MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING

MEDTRONIC IRELAND RESOLUTE ONYX RX; STENT, CORONARY, DRUG-ELUTING
Catalog Number RONYX22538UX
Health Effect - Clinical Codes Arrhythmia (1721); Bradycardia (1751); Embolism (1829); Low Blood Pressure/ Hypotension (1914); Ischemia (1942); Thrombus (2101); Foreign Body In Patient (2687); Patient Problem/Medical Problem (2688); Vascular Dissection (3160)
Date of Event 06/12/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
During a procedure an attempt was made to use a 2.25 x 38mm resolute onyx device to treat a moderately tortuous and calcified lesion with 90% stenosis located in the proximal to mid lad.There was no damage noted to the device packaging.There were no issues removing the device from the hoop.The device was inspected with no issues.Negative prep was performed with no issues.The lesion was pre-dilated.The device did not pass through a previously deployed stent.Resistance was encountered when advancing the device.Excessive force was used.Simultaneously, a 2.25 x 12mm onyx device was delivered through a 6f launcher guide catheter (ebu375) to treat a lesion in the first diagonal.The 2.25 x 12mm device was delivered to the target lesion first and then the 2.25 x 38mm was attempted to be delivered to the proximal to mid lad lesion.During delivery the 2.25 x 38mm device became wedged in the calcified mid lad.When an attempt was made to withdraw the device the stent dislodged.The dislodged stent was dilated (using a 1.5 x 15mm non-medtronic balloon, a 2.0 x 12mm euphoria balloon and a 2.75 mm non-medtronic nc balloon) and deployed.The stent that was delivered but not deployed in the first diagonal (2.25 x 12mm) was subsequently removed and inspected and the stent was seen to be still mounted on the balloon.After deploying the dislodged stent, a 2.25 x 22 mm onyx was successfully delivered through a 6f guideliner to the mid lad (distal part of the residual lesion).When the wire was pulled back, a proximal lad dissection was noted.It was indicated that the dissection was caused by the deployment of the stent and manipulation of devices proximal to the stent.The dissection was successfully treated by deploying a 2.75 x 15mm onyx proximal to the 2.25 x 38mm device.After finishing the lad pci, the wire was removed and a dislodged stent or a piece of the original dislodged stent was noticed at the tip of the guide catheter.Images showed that a stent piece migrated into the proximal cx.It was reported that a segment of the 2.25 x 38mm device had broken off and was in the proximal lad and that during an attempt to snare the segment it moved to the proximal lcx.The segment was crushed in place using a 2.5 x 12mm euphoria balloon and stented over with a 2.5 x 15mm onyx.This reduced the stenosis in the proximal lcx from 60% to 0%.Pci was performed on the lesion in the proximal 1st diagonal using a euphora balloon and stenosis was reduced from 80% to 20%.During removal of the wire from the lcx a thrombus was noted to have closed the om1.The cause of the thrombus is unknown but it is indicated that it might have migrated from the proximal lad while trying to retrieve the dislodged stent.The om1 was wired and the thrombus successfully removed with a non-medtronic extraction catheter.Flow was restored and the case was finished.No further patient injury is reported.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
When the lad became dissected and closed the patient became bradycardia and hypotensive and also developed atrial fibrillation.If information is provided in the future, a supplemental report will be issued.

Brand Name
RESOLUTE ONYX RX
Common Device Name
STENT, CORONARY, DRUG-ELUTING
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7672884
Report Number9612164-2018-01677
Device Sequence Number11151492
Product Code NIQ
UDI-Device Identifier00643169556775
UDI-Public00643169556775
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Catalogue NumberRONYX22538UX
Device Lot Number0008813021
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/13/2018
Supplement Date Received by Manufacturer08/08/2018
10/15/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date10/03/2018
11/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;